Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 2, 2000, 5:24 PM MDT for Banner County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 5:24 PM MDT (23:24 UTC)
- Expired
- Aug 2, 2000, 6:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Banner County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:28 PM MDT | Hail 1 | Harrisburg, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 022324 SVRCYS NEC007-030015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 524 PM MDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 615 PM MDT * AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF HARRISBURG...OR ABOUT 22 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 25 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4170 10405 4152 10405 415y0 10337 4168 10340 DAUGHERTY WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:38 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 2, 1:38 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT WED AUG 2 2000 WEAK COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE TO MOVE ACROSS CWA LATE THIS AFTERNOON AND EVENING AND WILL BE THE TRIGGER FOR THUNDERSTORM ACTIVITY. SVR TRW WATCH IN EFFECT FOR CONVERSE AND NIOBRARA COUNTIES UNTIL 01Z. MODELS ALL SIMILAR IN MOVING THIS S/W ACROSS AREA TONIGHT. IN THE SHORT TERM UPPER LEVEL HIGH REMAINS ANCHORED IN THE FOUR CORNERS AREA. FORECAST PROBLEM WILL BE TIMING OF WEAK SHORT WAVES AS THEY MOVE AROUND THE PERIPHERY OF THE HIGH. GUIDANCE KEEPS LOW POPS THROUGH EOP WHICH SEEMS REASONABLE. PERSISTENCE SHOULD BE GOOD GUIDANCE FOR TEMPERATURES. .EXTENDED DISCUSSION... UPR LVL RDG RMNS OVR THE REGION THROUGHOUT THE EXTENDED PERIOD. MRF SHOWS A LITTLE STRONGER SHORT WAVE MOVING THRU SRN CANADA THIS WEEKEND WHICH DRIVES A COLD FRONT THRU SE WY LATE SAT. RDG REBUILDS AND SHIFTS SLIGHTLY EASTWARD INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK PUTTING US IN SW FLOW ALF. TEMPS STILL LOOK WARM WITH THE BEST CHANCE OF PRECIP OVR THE WEEKEND. .CYS... WY...SEVERE THUNDERSTORM WATCH 639 UNTIL 01Z. NE...NONE. GRIFFITH/STARK
In the hours before
Special weather statement, Aug 2, 1:17 PM MDT, 4 hours 7 minutes before
WYZ059-060-022015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 117 PM MDT WED AUG 2 2000 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 639 FOR PORTIONS OF EASTERN WYOMING EFFECTIVE THIS AFTERNOON AND EVENING. THE WATCH IS VALID FROM 115 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING. COUNTIES COVERED BY THE WATCH THAT ARE THE RESPONSIBILITY OF THE NWS OFFICE IN CHEYENNE ARE CONVERSE AND NIOBRARA. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH. EXPECTED STORM MOVEMENT WILL BE TO THE SOUTHEAST AT 35 MPH. GRIFFITH WCJIN-WYNE-
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.